- This topic has 6 replies, 5 voices, and was last updated 1 year, 10 months ago by Anonymous.
September 26, 2017 at 7:07 am #113983excessParticipant
Hi there. I was never given a diagnosis. I am now being followed by another psychiatrist (who was.. mildly horrified) that believes that I am completely “normal” with exception to general anxiety and, as he put it, “a slightly different way of experiencing reality”. I am now 18 years old and have been released from the program that originally treated me.
I was treated with 800 mg of Seroquel XR daily + 75 mg short release as needed.. at 15/16 by the head of a department in a highly known institute. This psychiatrist had also put me in one of their studies in pediatrics at the time. I don’t want to disclose the specifics of the study, or conditions my parents/I had signed publicly because it may reveal my identity. If I remember correctly there were a few others involved. (8?)
I am now withdrawing from Seroquel under the supervision of my current psychiatrist and a therapist in increments of 50-100 mg. I am currently at 400 mg. Honestly.. it’s been hell. I have constant nightmares– interestingly enough, my chronic nightmares had gone away on the 800 mg dose. I’m starting to remember unrelated things from my past that are causing me a lot of distress. I was told it would take a lot of time to recover (from a neurological perspective) and to “recalibrate” to to speak. The plan is to stop me at 300 mg and reevaluate in case there is anything underlying.
I have this general feeling that everything about me existing is wrong. Nothing feels right. I have nonstop nightmares and sleep terrors when I sleep, and I’m constantly distressed when I’m awake.
I’m not even sure why I’m posting here. Maybe I’m just pissed off at what happened to me. Or I just want someone to read this and know something fucked up happened. Maybe I just want to have a better understanding of why they did what they did. I’m sure they thought they were doing the right thing. Or maybe I’m hoping I’ll find some kind of magical unicorn of a guide somewhere that will help. I don’t know. It’s 7 AM and I haven’t slept.September 26, 2017 at 7:10 am #113984excessParticipant
I’ll add more details when I come back home, but here’s one; they tried to give me Clozapine when we had asked for an anti-anxiety medication. They even ever-so-casually mentioned that combining clozapine and seroquel at such high doses would need constant monitoring; in the form of a weekly blood test to make sure there were no signs of systemic damage. Fortunately all parties (me, my parents) refused this treatment and weren’t contested because I was being released from the program soon.September 27, 2017 at 4:21 am #114035SubstrateParticipant
It sounds like you’re reducing too quickly or by too much. See if this helps; note especially the part about a 10% rule of thumb.December 6, 2017 at 4:38 pm #134186haneyl5596Participant
You have all the rights to withdraw from anything you don’t like. It doesn’t that because you are being treated for drug addiction recovery, they can do do anything even if it’s against your will. If there are plans of inducing heavy medicine or whatever, your immediate guardian or your parents must be informed.
We are living in democracy and we can voice out anything that we think not anymore under the bounds of the tenets of democracy. Addiction rehab centers must adhere to this democratic society and refrain from anything not approve by the patient. The patient has all the prerogative to consult his parents or his guardian.October 20, 2018 at 6:37 pm #166469bnookerParticipant
First and foremost, I am so sorry that you are struggling so badly and my heart truly goes out to you. I have been spending the last 3 years slowly coming off of a very long list of psychiatric meds, so I completely understand the unbearable hell that these drugs put you through while withdrawing from them and I really wish I could save you from all the pain you are facing.
About 8 years ago, I was given seroquel (same dose that you were taking) and I took it for several years before I could no longer take the nasty side effects and the fact that it was not even helping me at all. I remember seroquel being particularly cruel with the withdrawal and I remember experiencing exactly what you have described here. Once I was completely off the seroquel, the first month or two were definitely the most difficult but after that as my brain readjusted, days became easier to tolerate and with each day the withdrawal became less and less of a nightmare. I know everyone’s journey through recovering from psych med withdrawal is different, but I hope that knowing that someone has survived the seroquel withdrawal hell will give you some hope to keep pushing forward. It doesn’t seem like it now but things will get better.
Please know that you also have every right to feel angry with the people who have done this to you. While your story is slightly different from mine, I was also wronged by a doctor who I trusted when I was 15 years old who never warned me of the dangers of these medications on/coming off of them, who aggressively over prescribed me with medications based on a diagnosis that I found out 13 years later was VERY wrong. Please know that you are not alone in this.
I know for me, running and any kind of exercise I could do helped me SIGNIFICANTLY; however, I very much so understand how difficult that is to do when you aren’t sleeping at all. Keeping myself busy, reading, writing down the pain that was trapped in my head, surrounding myself with love and support, knowing that what I was feeling was actually “normal” while coming off of psych meds and knowing I wasn’t just losing my mind, finding people who have gone through med withdrawal, and knowing that I wasn’t alone in feeling wronged by mental health professionals helped me get through the darkness of the withdrawal. Do every thing you can that makes you feel good, regardless of how insignificant or silly it feels. I found that taking any kind of anti-anxiety medication only made things worse, so I am glad you decided not to go down that road.
I so much hope that you are able to find some peace soon and get some sleep. The withdrawal from these medications has a very tricky way of relentlessly breaking you down and convincing you that nothing is right, so keep reminding yourself that the withdrawal is just a horrible nasty bully who is so incredibly WRONG. I know I can’t make your pain go away and I know that in the depths of the withdrawal it seems like nothing will make it disappear, I just hope that this at least helps give you some light through the darkness and that you know that you are not alone. Don’t give up. You will find peace again. Things will feel right again.October 20, 2018 at 6:52 pm #166470bnookerParticipant
Also, I used CBD oil (taken as a tincture or gummy, they also have CBD with melatonin) and while it didn’t eliminate the withdrawal symptoms, it definitely helped take the edge off at times and helped me relax/sleep a little better.November 24, 2018 at 9:01 am #168247AnonymousInactive
Good afternoon. You know I have serious problems with nervous disorders, but it helps me to overcome the stress of CBD oil. I was surprised by the effect, because before, not even all sedatives worked well. See additional hints to understand how CBD oil works on the body and nervous system.
- The forum ‘Psychiatric Drug Withdrawal’ is closed to new topics and replies.